0

votes

Why does even a low dose of Vitamin C give me terrible gas?

Answered on August 19, 2014
Created May 11, 2013 at 3:00 AM

I have been trying to take some vitamin C to help with adrenal fatigue, but even a very lose dose causes very bad gas. I've tried 200 mg of Liposomal Vitamin C, and 200 mg of a Vitamin C powder. I can take lots of Ester C, but I don't know how much of that is actually being absorbed. My question is why? Is it because my body doesn't need it? Or is it some other problem? And, if you know why, how can I fix this problem? Thanks!

96440612cf0fcf366bf5ad8f776fca84

(19463)

on August 11, 2013
at 11:38 AM

That tends to be dose dependent - you'd get softer stools if you ingest too much (several grams, typically more than 3g or 5g), I don't think that's what's happening here...

  • 3960d381831b80ad96164f34e2ab6030

    asked by

    (565)
  • Views
    14.1K
  • Last Activity
    1398D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

4 Answers

1
6cb9eb6228b5c0c358e4ac28f71a391d

on May 11, 2013
at 03:08 AM

I suspect you may have a corn intolerance! Unfortunately, most vitamin supplements are derived from corn. My dilemma is vitamin d...when I take it I get weird neck and head aches that I get from getting some nasty corn in....and it usually causes soft stools. My nurtritionist turned me on to this. I used to drink Emergen-Cs all the time until I realized all the corn I was ingesting and why I was constantly getting loose stools.

For vitamin C, I have a smoothie each morning so I don't have to deal with the aftermath of ingesting supplements with corn. I use half a frozen banana, 1 peeled orange, 5 strawberries, handful spinach, handful kale, coconut milk and ice.

0
0bc0f4f4578b437ab8537dabb5933ee9

on March 08, 2014
at 08:59 PM

Take Activated charcole for gas and try ester c

0
89985542ffc00c296552951369fe809a

on July 28, 2013
at 02:17 AM

Vitamin C can cause a laxative effect in some people and it seems like that may be the case for you. Try to reduce your dose and/or take it in divided doses.

96440612cf0fcf366bf5ad8f776fca84

(19463)

on August 11, 2013
at 11:38 AM

That tends to be dose dependent - you'd get softer stools if you ingest too much (several grams, typically more than 3g or 5g), I don't think that's what's happening here...

0
089dd41b18fbb95ebb5347cded708d98

(5635)

on May 26, 2013
at 10:24 PM

i stick to ester c, too. it's really gentle on your gut. the tablets I have are 1000 mg. I recently got calcium ascorbate crystals and it is freaking nasty. the pills are way easier to take.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!